Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The categories of $ p$-rings are equivalent


Author: R. W. Stringall
Journal: Proc. Amer. Math. Soc. 29 (1971), 229-235
MSC: Primary 06.60; Secondary 08.00
DOI: https://doi.org/10.1090/S0002-9939-1971-0276153-7
MathSciNet review: 0276153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let p and q be prime numbers. Let $ {R_p}$ and $ {R_q}$ denote, respectively, the categories of p-rings and q-rings with ring homomorphisms as morphisms. Then $ {R_p}$ and $ {R_q}$ are equivalent categories. In particular, the category of all Boolean rings is equivalent to $ {R_p}$.


References [Enhancements On Off] (What's this?)

  • [1] A. L. Foster, p-rings and their Boolean-vector representation, Acta. Math. 84 (1951), 231-261. MR 12, 584. MR 0039705 (12:584c)
  • [2] N. H. McCoy and D. Montgomery, A representation of generalized Boolean rings, Duke Math. J. 3 (1937), 455-459. MR 1546001
  • [3] B. Mitchell, Theory of categories, Pure and Appl. Math., vol. 17, Academic Press, New York, 1965. MR 34 #2647. MR 0202787 (34:2647)
  • [4] R. S. Pierce, Homomorphisms of primary Abelian groups, Proc. Sympos. Topics in Abelian Groups (New Mexico State University, 1962), Scott, Foresman, Chicago, I11., 1963, pp. 215-310. MR 31 #1299. MR 0177035 (31:1299)
  • [5] M. H. Stone, The theory of representations for Boolean algebras, Trans. Amer. Math. Soc. 40 (1936), 37-111. MR 1501865
  • [6] R. W. Stringall, Decompositions of Abelian p-groups, Proc. Amer. Math. Soc. 28 (1971), 409-410. MR 0274582 (43:345)
  • [7] -, Endomorphism rings of primary Abelian groups, Pacific J. Math. 20 (1967), 535-557. MR 34 #7644. MR 0207830 (34:7644)
  • [8] J. L. Zemmer, Some remarks on p-rings and their Boolean geometry, Pacific J. Math. 6 (1956), 193-208. MR 18, 108. MR 0079577 (18:108c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06.60, 08.00

Retrieve articles in all journals with MSC: 06.60, 08.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0276153-7
Keywords: Category of Boolean rings, category of p-rings, subdirect sums of finite fields, p-rings, Boolean rings, Abelian p-groups, decompositions of Abelian p-groups, Boolean rings of idempotents
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society